Medical Specialty >> Cardiology

Doctors Lounge - Cardiology Answers

Back to Cardiology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site. 

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/20/2017.

Forum Name: Cardiology Symptoms

Question: Left arm Feels heavy AFTER MITRAL VALVE REPAIR?


 roden30 - Sun Mar 16, 2008 12:07 am

Left arm Feels heavy AFTER MITRAL VALVE REPAIR?
My father just had a mitral valve repair 2 days ago.Everything went well,all numbers are good but his left arm. Left arm feels very heavy, doctors did all the CT, MRI,X RAYS tests and told me its not a stroke maybe positioning in O.R table.
Just wanted to know what may cause his left arm not to respond and move like the right arm.
Any ideas what we can do will help. Thank you for reading my question.
 Dr. A. Madia - Wed Mar 19, 2008 9:14 am

User avatar Hi,

Heavines in left arm is associated with several reasons. First and foremost is the heart condition- Angina where along with the chest pain one aalso may get pain or heaviness in the left arm. Your father however had a problem in mitral valve, a Mitral Prolapse which has nothing to do with the disease causing Angina and couldn't be related.

Another reason is some nerve root compression at the spinal cord level. This will create heaviness, pain or numbness all along the distribution route of the nerve.

The possibility described by your hospital doctors is also absolutely valid, and if so the symptom will get relived in a few days' time.

Meanwhile, I do not see any reason for worry or panic on this ground, only some muscle relaxants plus some analgesics, which in any case he would be receiving after the surgery will control the symptom.


Apurva

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us